Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Mixed boundary value problems in soil mechanics

Author: R. T. Shield
Journal: Quart. Appl. Math. 11 (1953), 61-75
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/54512
MathSciNet review: 54512
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The stress-strain law for an ideal soil formulated in a recent paper [1]$ ^{3}$ is applied here to obtain the velocity equations referred to the stress characteristic lines in plane strain problems. Simple velocity fields associated with families of straight characteristic lines are then examined, together with discontinuities in the velocity field. The results are applied to obtain the incipient velocity field for the indentation of a semi-infinite mass of material by a flat punch or footing, and to solve the problem of indentation by a lubricated wedge.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X

Additional Information

DOI: https://doi.org/10.1090/qam/54512
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society